Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Ectopic heart beats, breathless and wheezy after sneezing, difficulty breathing. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2382 Questions
I am a 30yr old female, about 5 foot in height and 10stone in weight. Very healthy apart from ectopic heart beats that bother me every day! Want to ask: Every time I sneeze I feel very breathless and wheezy, this has been going on a while and comes and goes. It is quite bad at the moment. It lasts for a minute or so after I sneeze. Also, I sometimes feel a little breathless when at rest, like I cant breath easily. I would like to know whats causing this uncomfortable feeling??
Posted Wed, 25 Apr 2012 in Lung and Chest disorders
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Regarding your symptoms it is somewhat difficult to tell what the exact cause is but I have a few ideas which might be explored by your self or your doctor.

The first category of symptoms which could explain what is going on would be a regularity in your heart rate related to your sneezing. The act of sneezing causes an increase in the pressure within the chest which can cause of the heart to be somewhat more irritable. I am thinking that when you sneeze this type of thing is triggered and you encounter some irregularity in your heart rate which triggers the symptoms what you're feeling including some breathlessness and uncomfortable feeling overall.

Regarding the other symptoms what you reported including the breathlessness which comes and goes. This could possibly be related to a mild degree of asthma. This is something with your doctor can consider when he sees you at your next appointment. There are several different tests which can be performed to rule out the existence of asthma.

Regarding the irregularity of the heartbeat it might be necessary at some point for you to wear a monitor which would record any irregularity of your heart. This would help your doctor or cardiologist determine if you need any medication. There are some classes of medications which can be given at a low dose to decrease the incidence of these ectopic heartbeats. Again all of this is something which should be discussed in great detail with your response to be helpful and informative. If you have any additional concerns I want to be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor